Is it possible to get too much vitamin D while taking Zemplar?

Advertisement
Advertisement
It is possible for you to have too much vitamin D in your system while taking Zemplar, but your doctor will conduct regular blood tests to make sure this is not happening. An overdose of vitamin D can lead to some dangerous effects in your body. It may result in an elevated level of calcium in your blood and urine or an electrolyte imbalance where there is too much phosphorus in your blood. It can also affect the health of your bones, because calcium and phosphorus play an important role in bone strength. Your doctor will test your blood regularly to check the levels of vitamin D, calcium and phosphorus. It is also important that you not take any medications or supplements that contain vitamin D, calcium or phosphorus while taking Zemplar without first discussing them with your doctor.

Just in case you experience a vitamin D overdose or have too much calcium in your blood while you are taking Zemplar, you should be aware of the early warning signs. They include:
  • headaches;
  • nausea and vomiting;
  • fatigue and weakness;
  • muscle or bone pain;
  • constipation;
  • dry mouth;
  • fainting;
  • changes in heart rate;
  • confusion or behavioral changes;
  • stomach pain; and
  • unusual weight loss.
You should talk to your doctor right away if you experience any of these symptoms while taking Zemplar.